Not every Red Skin Syndrome begins with atopic dermatitis eczema and the overuse of steroids. Over the years I have treated a group of patients who have developed red skin syndrome after prolonged use of topical steroids on various skin problems other than eczema.

They reacted in the same manner as the much more common eczema steroid RSS patient. The overuse of steroids is the common denominator.

Every great advance in natural knowledge has involved the absolute rejection of authority.
T. H. Huxley

The group includes:

  1. Laser treated faces.
  2. Phenol peel treated faces for anti-aging purposes.
  3. Two patients with insect bites on the legs who were treated with steroids for 3 years and 7 years respectively.
  4. Seborrheic dermatitis of the face.
  5. Itchy scalp with redness spreading to the face.
  6. Itching anal, scrotal and vulvar areas.
  7. “Winter” itch – dry skin on legs and back.
  8. Psoriasis of the palms and soles.

These patients reported having very mild itching, sensitive skin, or very mild eczema in the crooks of the arms at a very early age many decades before and never had any problems since. The women often did not tolerate certain makeups, developed hives and dermographism which is red streaks resulting from scratching of the skin.

It was their steroid use that caused their blood vessels to repeatedly close down and to dilate and they became addicted. This is another group of red skin syndrome patients who necessitate no further treatment for any other underlying problem once the withdrawal process is over.